Comprehensive Health History Harvard Case Solution & Analysis

“I am having stomach pain and also having difficulty in swallowing foods. For several days I am feeling weak andhave recently started to vomit.”

History of Present Illness

Mrs. Arjun a 75-year-old woman who came to the hospital due to stomach pain and having difficulty in swallowing food. When she came to the hospital to complain about her illness, she was very weak and took the support of her daughter to walk. The weakness could be asign of the stomach cancer, diabetes and also the reason could be due to her treatment of stomach cancer through chemotherapy(Rao, Ganesh, Dinshaw, & Mohandas, 2002). Other signs which show Mrs. Arjun’s weakness aredue to her age being above 70 and she is postmenopausal. Postmenopausal is one of the phases for women in which theperiod didn’t occur for an entire year. This causes potential risks to women such as heart disease and osteoporosis due to alower level of estrogen.

Mrs. Arjun’s past history is that she had been experiencing diabetes which is also the cause of her weakness. The drugs which have been prescribed by the other doctors could also help in assisting us to determine the reasons for her weakness. Such as Hypoglycemia side effects cause weakness to the patient if food is not eaten on time(Phukan, Narain, Zomawia, Hazarika, & Mahanta, 2005). Mrs. Arjun has been experiencing sharp pain in the stomach for around 3 – 4weeks. The pain has shown to be increasing day by day and also Mrs. Arjun hasstarted to vomit since two days. Mrs. Arjun rated the stomach pain 7/10 as its worst. Mrs. Arjun has been experiencing pain in the lower abdomen, as she was also feeling nausea, heartburn, and loss of appetite. The color of Mrs. Arjun’s skin was yellowish as well as the color of her eyes. She has been regularly taking diabetic medicine although she was not eating her food on time.

Mrs. Arjun has been taking many steps for treating the stomach cancer such as through Chemotherapy. Chemotherapy consists of many strong drugs having high side effects such as Fluorouracil, Etoposide, Mitomycin C and others. The patient with chemotherapy requires assessing and monitoring for side effects since many of the patients of chemotherapy face marrow depression and anemia(SHANTA & GAJALAKSHMI, 1996).

Comprehensive Health History Harvard Case Solution & Analysis

Some of the drugs may also cause problems, as Mrs. Arjun was having a difficult time whilewalking. Neurotoxic is also one of the major factors for causing severe weakness to the patient.

Past Medical History

Childhood Illness

Mrs. Arjun had several childhood allergies and diseases such as one of the biggest diseases was diabetes since her early childhood. She had been taking strong medications such as insulin. The reason for administering insulin was helping glucose getting inside the body cells. Another problem was that she was experiencing high blood pressure since the age of 20. The medication which was provided to lower the blood pressure caused severe weakness since her childhood.

Also since Mrs. Arjun’schildhood, she had been experiencing stomach upset and this was mainly due to the Indian diet with high spicy foods. It is known that the Asian people have astrong stomach for eating spicy food comparatively to Europe and South America, However, it is noted that no one is immune from stomach cancer. Gastric cancer is the second leading cause of death in the world and most of thepeople who are affected by stomach cancer are in Asia.

This is just a sample partial case solution. Please place the order on the website to order your own originally done case solution.

Other Similar Case Solutions like

Comprehensive Health History

Share This